# SDR 99UAL900211

- Difficulty date: April 14, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N618UA
- Make and model: Boeing 767222
- Aircraft serial: 21878
- Engine: Pwa JT9D7R4D
- System (JASC): 3070 · Water Line Anti-Ice System
- Part: Heat Tape
- Part number: 304311026182
- Condition: Failed
- Location: Galley
- Stage of operation: IN
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

FLIGHT ATTENDANT REPORTED SMOKE IN CABIN/COCKPIT AREA, NOTIFIED MAINTENANCE.  *S/D*  HEATER TAPE B109 FAILED CAUSING INSULATION ON FORWARD GALLEY CHILLER DUCT TO IGNITE. 767 ENGINEERING ISSUED CALLOUT TO INSPECT 767 AIRCRAFT WITH THIS HEATER TAPE CONFIGURATION FOR EVIDENCE OF CHAFING AND/OR HEAT DISCOLORATION AND TO CORRECT DESCREPANCIES. THE INSULATION MATERIAL ON THE CHILLER DUCT IS BEING EVALUATED BY 767 ENGINEERING TO DETERMINE IF IT SHOULD BE A MORE FIRE RESISTANT MATERIAL, OR BE WRAPPED WITH A FIRE RESISTANT TAPE.  THE 767 MAINTENANCE PROGRAM WILL BE CHANGED TO REPLACE ALL HEATER TAPES ON A 4C INTERVAL.
